MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II; HEPATITIS B TEST

ROCHE DIAGNOSTICS ELECSYS HBSAG II; HEPATITIS B TEST
Catalog Number 07251076190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas e 801 analyzer (serial number: (b)(6)).The investigation determined that the elecsys hbsag ii assay performed within specifications.No reagent-specific issue was identified, and the reagent met all defined specifications.A review of calibration and quality control data confirmed that all results were within expected ranges.Internal testing of seven samples at the cir laboratory yielded non-reactive results in both the first and second measurements, and no confirmatory testing was deemed necessary.The positive result reported by the customer for sample 2 could not be reproduced during the investigation.Additionally, the presence of negative coi values was determined to be within the defined specifications for the cobas e 801 module.The analyzer and assay remained in operation at the customer site, and no further issues were reported.
 
Event or Problem Description
The initial reporter alleged discrepant results with the elecsys hbsag ii assay on the cobas e 801 module for two patient samples.For sample 1, testing on (b)(6) 2020 yielded a result of -0.0942 (negative).Subsequent testing on (b)(6) 2020 produced results of -0.0987 (negative), -0.0809 (negative), -0.0598 (negative), -0.0546 (negative), 0.0998 (negative), and -0.114 (negative) across various tubes and matrices, including plasma and serum.For sample 2, testing on (b)(6) 2020 yielded a result of -0.00032 (negative) in serum.On (b)(6) 2020, testing of the same sample in plasma produced a result of 0.275 (positive).The results were not confirmed with an hbsag confirmatory test.No additional confirmatory testing was performed, and the positive result for sample 2 could not be reproduced.The results were not reported to the patients.

Brand Name
ELECSYS HBSAG II
Common Device Name
HEPATITIS B TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23084508
Report Number1823260-2025-03102
Device Sequence Number11923642
Product Code LOM
UDI-Device Identifier04015630940028
UDI-Public04015630940028
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P160019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number07251076190
Device Lot Number42036900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2020
Initial Report FDA Received Date09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown